Alert archive / Florida / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 369, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 10, 2012, 9:21 AM EDT for Jefferson County, Madison County, Florida. It was in force for 54 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2012, 9:21 AM EDT (13:21 UTC)
- Expired
- Aug 10, 2012, 10:15 AM EDT
- In force
- 54 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Jefferson County, FL, Madison County, FL
The radar
The Tallahassee radar (KTLH), 54 km from the middle of the area, began a volume at 13:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 9:22 AM EDT | TSTM WND DMG | 3 W Lois, FL | TREE DOWN. |
| Aug 10, 9:27 AM EDT | TSTM WND DMG | 3 S Lake Miccosukee, FL | TREE BLOWN DOWN INTO HIGHWAY 90. |
| Aug 10, 9:36 AM EDT | TSTM WND DMG | 5 E Monticello, FL | TREE DOWN ON BASSETT RD |
| Aug 10, 9:36 AM EDT | TSTM WND DMG | 6 Ese Monticello, FL | TREE DOWN. |
| Aug 10, 9:55 AM EDT | TSTM WND DMG | 3 Sse Ashville, FL | TREES DOWN ON BAILEY ROAD |
| Aug 10, 9:56 AM EDT | TSTM WND DMG | 1 Nne Ashville, FL | TREES DOWN BLOCKING LANES OF TRAFFIC ON HIGHWAY 221 JUST SOUTH OF THE GEORGIA BORDER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 1.4 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2115 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 617 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
985
WUUS52 KTAE 101321
SVRTAE
FLC065-079-101415-
/O.NEW.KTAE.SV.W.0369.120810T1321Z-120810T1415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
921 AM EDT FRI AUG 10 2012
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JEFFERSON COUNTY IN FLORIDA...
MADISON COUNTY IN FLORIDA...
* UNTIL 1015 AM EDT
* AT 917 AM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF MONTICELLO...OR
NEAR WAUKEENAH...AND MOVING EAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MADISON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.
&&
LAT...LON 3027 8347 3030 8347 3030 8382 3028 8384
3025 8391 3023 8392 3022 8402 3052 8402
3053 8398 3060 8401 3067 8401 3063 8337
3028 8337
TIME...MOT...LOC 1321Z 249DEG 20KT 3042 8393
$$
42-DVD2 follow-up statements
023
WWUS52 KTAE 101336
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
936 AM EDT FRI AUG 10 2012
FLC065-079-101415-
/O.CON.KTAE.SV.W.0369.000000T0000Z-120810T1415Z/
MADISON FL-JEFFERSON FL-
936 AM EDT FRI AUG 10 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM EDT
FOR EASTERN JEFFERSON AND MADISON COUNTIES...
AT 931 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ALMA TO LAMONT...MOVING EAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
AUCILLA...DILLS...SIRMANS...EBB...GREENVILLE...MOSELEY HALL...
ASHVILLE...MADISON...LOVETT...HOPEWELL...HAMBURG AND CHERRY LAKE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING AWAY FROM WINDOWS.
&&
LAT...LON 3028 8337 3027 8346 3030 8347 3030 8382
3028 8384 3066 8393 3063 8337
TIME...MOT...LOC 1336Z 249DEG 20KT 3060 8383 3035 8378
$$
42-DVD665
WWUS52 KTAE 101355
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
955 AM EDT FRI AUG 10 2012
FLC065-079-101415-
/O.CON.KTAE.SV.W.0369.000000T0000Z-120810T1415Z/
MADISON FL-JEFFERSON FL-
955 AM EDT FRI AUG 10 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM EDT
FOR NORTHEASTERN JEFFERSON AND WESTERN MADISON COUNTIES...
AT 955 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ASHVILLE TO EBB...MOVING EAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOSELEY
HALL...LOVETT...MADISON...HOPEWELL...HAMBURG AND CHERRY LAKE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING AWAY FROM WINDOWS.
&&
LAT...LON 3028 8337 3028 8345 3030 8347 3031 8368
3065 8379 3063 8337 3029 8337
TIME...MOT...LOC 1356Z 249DEG 22KT 3065 8368 3040 8363
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 7:54 AM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, Aug 10, 7:54 AM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 754 AM EDT Fri Aug 10 2012 .NEAR TERM [Through Tonight]... Yet another early start to convection this morning, and as a result we may see things play out in a similar fashion to the past couple days. This would necessitate an increase in PoPs - mainly in the morning hours - and that is what we have done with the forecast early this morning. Most prominent arc of convection extends from Liberty Co. WSW to near KPAM and then W to about 20NM offshore of KDTS. General motion is to the ENE so PoPs were bumped to 70-90% in the areas currently being affected as well as the downstream corridor to the ENE in the 12-18z timeframe. The early start to the storms may once again limit the diurnal temperature range, and the temperature curve will be reassessed in an hour or so once convective trends become more established. If we get enough convective overturning in the morning hours, things may be too stable in the afternoon for widespread thunderstorm coverage, so PoPs were preliminarily cut back to 30-50% from 18-00z. && .SHORT TERM [Saturday Through Sunday]... The presence of above features will keep scattered convection across CWA at least into the late eve. Additional shortwave energy digging SEWD into base of upper trough will help sharpen it into Saturday. This will drag front SEWD to reach Cntrl Ga and S/Cntrl AL with pre-frontal trough bisecting our CWA. So expect another wet day with even better chance of strong to isold severe storms and continued threat of flooding. Then, axis will shift eastward but with low drifting NWD and the front stalling by Sat eve, so expect a smaller amplitude along with slowly decreasing POPs. Then, noticeably lower POPs on Sunday with drier NWLY mid level air and increasing subsidence beginning to impact our wrn areas by Sat eve from W-E. Expect 50-20% nw-se POP gradient tonight, 40-60% w-e pops on sat, 10-30% w-e sat night and 20-30% w-e pops on sun. with decreasing clouds max temps will rise a degree or two each day into the low-mid 90s on Sunday. && .LONG TERM [Sunday Night through Thursday]... The overall mid/upper level pattern continues to show troughing over the eastern third of the CONUS. However, the trough is forecast to be less amplified than what we've seen this past week. We may even see a brief period of nearly zonal flow late Wednesday into Thursday. At the surface, high pressure will ridge westward across the Gulf from the Atlantic with the axis staying south of the local area. Time height cross sections show the mid level dry air that filtered in on Sunday remaining over the region through Tuesday before deep layer moisture returns once again. The lower levels will remain moist with the resulting west to southwest flow. This pattern will favor near to slightly below seasonal PoPs Monday and Tuesday and near to above seasonal PoPs for the rest of the work week. Max temps will be near to above average for the entire extended period. && .AVIATION [Beginning 12Z Friday]... Scattered showers may impact the TLH..DHN and ECP terminals this morning with some IFR and MVR possible. Otherwise, another day with scattered to numerous convection with all sites receiving a tempo group beginning either late morning or early afternoon. Winds will be from the southwest around 10 knots this afternoon. On Saturday the best chance for thunderstorms will be in the afternoon with IFR and MVFR possible at all sites after 16z. && .MARINE... Winds will be out of the WSW around 10 knots and seas will generally be 2 to 3 feet with some possible 4 foot seas in the offshore waters west of Panama City. These seas are mainly left over swell from Ernesto and should diminish after Saturday. && .FIRE WEATHER... Abundant low level moisture along with scattered to numerous daily showers and thunderstorms will offset any fire weather concerns at least into next week. && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Lamers/Barry SHORT TERM...Block LONG TERM...Barry AVIATION...Bolden/Barry MARINE...Block FIRE WEATHER...Barry
Hazardous weather outlook, Aug 10, 7:55 AM EDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 755 AM EDT FRI AUG 10 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-110815- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 755 AM EDT FRI AUG 10 2012 /655 AM CDT FRI AUG 10 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... FAIRLY WIDSEPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS MORNING ACROSS THE AREA...WITH A DIMINISHING TREND THIS AFTERNOON. MORE SHOWERS AND STORMS MAY DEVELOP LATER TONIGHT...ESPECIALLY ACROSS THE WEST. THE STORMS MAY PRODUCE HEAVY RAIN RATES...AND IF THESE PERSIST FOR EXTENDED PERIODS OF TIME OVER CITIES OR URBANIZED LOCATIONS...THEN SOME ISOLATED FLOODING COULD DEVELOP. OTHERWISE GUSTY WINDS AND FREQUENT LIGHTNING ARE THE MAIN THREATS. THERE IS A HIGH RISK OF RIP CURRENTS AT THE PANHANDLE BEACHES ALONG BAY...GULF...AND WALTON COUNTIES...AND A MODERATE RISK OF RIP CURRENTS IN FRANKLIN COUNTY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ON SATURDAY WITH DECREASING CHANCES AND A MORE LIKELY RETURN TO A DRIER PATTERN SUNDAY AND MONDAY BEFORE A RESUMPTION OF TYPICAL SUMMERTIME PATTERN DURING THE MID WEEK PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 08/BLOCK
In the hours before
Special weather statement, Aug 10, 7:29 AM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
729 AM EDT FRI AUG 10 2012
FLZ014-015-026-114-101215-
INLAND GULF FL-COASTAL GULF FL-INLAND FRANKLIN FL-LIBERTY FL-
729 AM EDT FRI AUG 10 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR FRANKLIN...GULF
AND LIBERTY COUNTIES...
* UNTIL 815 AM EDT /715 AM CDT/
AT 624 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 17 MILES NORTHEAST OF MEXICO BEACH...OR NEAR
WEWAHITCHKA...MOVING EAST AT 25 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.
LAT...LON 2997 8536 3017 8535 3020 8523 3020 8512
3022 8511 3021 8510 3023 8508 3024 8508
3025 8508 3034 8478 2989 8491
TIME...MOT...LOC 1129Z 258DEG 21KT 3010 8515
08-LAMERSSpecial weather statement, Aug 10, 8:20 AM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
820 AM EDT FRI AUG 10 2012
FLZ017-027-101300-
LEON FL-INLAND WAKULLA FL-
820 AM EDT FRI AUG 10 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHWEST AND
CENTRAL LEON AND FAR NORTHERN WAKULLA COUNTIES...
* UNTIL 900 AM EDT
AT 817 AM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 14 MILES NORTHWEST OF CRAWFORDVILLE...OR NEAR BROWN
HOUSE...MOVING EAST AT 25 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.
LAT...LON 3038 8465 3044 8455 3045 8450 3046 8450
3045 8446 3047 8441 3054 8439 3063 8424
3038 8407 3037 8408 3021 8455
TIME...MOT...LOC 1220Z 248DEG 22KT 3034 8451
08-LAMERSSpecial weather statement, Aug 10, 8:56 AM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
856 AM EDT FRI AUG 10 2012
FLZ017-018-101345-
LEON FL-INLAND JEFFERSON FL-
856 AM EDT FRI AUG 10 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHERN
JEFFERSON AND CENTRAL AND EASTERN LEON COUNTIES...
* UNTIL 945 AM EDT
AT 854 AM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR TALLAHASSEE...OR NEAR TOM BROWN PARK...MOVING EAST
AT 30 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. A WIND GUST TO 43
MPH WAS MEASURED AT THE FLORIDA STATE CAMPUS...AND A WIND GUST TO 38
MPH WAS MEASURED AT THE TALLAHASSEE AIRPORT.
THIS STORM IS ALSO CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.
LAT...LON 3047 8378 3036 8424 3049 8432 3067 8401
3066 8374
TIME...MOT...LOC 1256Z 248DEG 27KT 3045 8419
08-LAMERSThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:03 AM EDT | Special Marine Warning | TAE | 57 min | |
| Aug 10, 7:29 AM EDT | Special Weather Statement | TAE | Liberty | 46 min |
| Aug 10, 8:20 AM EDT | Special Weather Statement | TAE | Leon | 40 min |
| Aug 10, 8:26 AM EDT | Special Marine Warning | TAE | 64 min | |
| Aug 10, 8:56 AM EDT | Special Weather Statement | TAE | Leon | 49 min |
| Aug 10, 10:43 AM EDT | Special Marine Warning | TAE | 47 min | |
| Aug 10, 11:25 AM EDT | Special Marine Warning | TAE | 84 min | |
| Aug 10, 11:42 AM EDT | Special Weather Statement | TAE | Walton | 63 min |
| Aug 10, 12:58 PM EDT | Special Weather Statement | TAE | Holmes, Jackson | 47 min |
| Aug 10, 1:12 PM EDT | Areal Flood Advisory | TAE | Holmes, Walton, Washington | 3 hr |
| Aug 10, 1:56 PM EDT | Special Marine Warning | TAE | 49 min | |
| Aug 10, 1:59 PM EDT | Severe Thunderstorm Warning | TAE | Walton | 61 min |
| Aug 10, 2:52 PM EDT | Severe Thunderstorm Warning | TAE | Walton, Washington | 23 min |
| Aug 10, 3:00 PM EDT | Special Marine Warning | TAE | 60 min | |
| Aug 10, 3:56 PM EDT | Special Weather Statement | TAE | Jefferson | 34 min |
| Aug 10, 4:14 PM EDT | Special Marine Warning | TAE | 61 min | |
| Aug 10, 4:14 PM EDT | Special Weather Statement | TAE | Jefferson | 46 min |
| Aug 10, 4:15 PM EDT | Special Weather Statement | TAE | Bay | 60 min |
| Aug 10, 4:18 PM EDT | Severe Thunderstorm Warning | TAE | Bay | 42 min |
| Aug 10, 4:21 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison, Taylor | 24 min |
| Aug 10, 4:58 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Gulf | 12 min |
| Aug 10, 5:00 PM EDT | Special Marine Warning | TAE | 75 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.